Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 202, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 28, 2008, 6:30 PM EDT for 4 counties in Ohio. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 28, 2008, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:40 PM EDT | TSTM WND DMG | 2 W Wilkesville, OH | MULTIPLE TREES DOWN. POWER LINES DOWN. |
| Jun 28, 6:40 PM EDT | TSTM WND DMG | Wilkesville, OH | SEVERAL TREES DOWN ALONG ROUTE 124 IN WILKSVILLE AND TOWARDS JACKSON. |
| Jun 28, 7:00 PM EDT | TSTM WND DMG | Chester, OH | TREES DOWN IN ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 282229
SVRRLX
OHC053-079-105-163-282315-
/O.NEW.KRLX.SV.W.0202.080628T2230Z-080628T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GALLIA COUNTY IN SOUTHEAST OHIO...
EASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF WELLSTON...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...POMEROY...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 715 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WELLSTON...AND MOVING EAST AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUTLAND BY 700 PM EDT...
POMEROY BY 710 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEAST
OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
3901 8200 3901 8204 3899 8206 3893 8254
3911 8259
TIME...MOT...LOC 2230Z 258DEG 27KT 3904 8244
$$
262 follow-up statements
000
WWUS51 KRLX 282247
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT SAT JUN 28 2008
OHC079-282257-
/O.CAN.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
JACKSON OH-
647 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IN
SOUTHEAST OHIO IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8240 3920 8217 3919 8217 3918 8188
3901 8184 3900 8198 3901 8200 3901 8205
3899 8206 3895 8242
TIME...MOT...LOC 2247Z 258DEG 27KT 3906 8228
$$
OHC053-105-163-282315-
/O.CON.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
VINTON OH-MEIGS OH-GALLIA OH-
647 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN GALLIA...MEIGS AND SOUTHEASTERN VINTON COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SALEM CENTER...OR ABOUT 9 MILES WEST OF RUTLAND...MOVING
EAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEXTER AND DYESVILLE BY 655 PM EDT...
RUTLAND BY 700 PM EDT...
HARRISONVILLE BY 705 PM EDT...
DARWIN AND POMEROY BY 710 PM EDT...
CHESTER BY 715 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8240 3920 8217 3919 8217 3918 8188
3901 8184 3900 8198 3901 8200 3901 8205
3899 8206 3895 8242
TIME...MOT...LOC 2247Z 258DEG 27KT 3906 8228
$$
30000
WWUS51 KRLX 282302
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SAT JUN 28 2008
OHC053-163-282312-
/O.CAN.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
VINTON OH-GALLIA OH-
702 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GALLIA AND
SOUTHEASTERN VINTON COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
3901 8200 3901 8205 3899 8206 3899 8209
3900 8210 3901 8217 3914 8222
TIME...MOT...LOC 2302Z 258DEG 27KT 3908 8214
$$
OHC105-282315-
/O.CON.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
MEIGS OH-
702 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL MEIGS COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RUTLAND...MOVING EAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DARWIN AND POMEROY BY 710 PM EDT...
CHESTER AND 7 MILES NORTH OF SYRACUSE BY 715 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
3901 8200 3901 8205 3899 8206 3899 8209
3900 8210 3901 8217 3914 8222
TIME...MOT...LOC 2302Z 258DEG 27KT 3908 8214
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 3:17 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT SAT JUN 28 2008 .SYNOPSIS... A COLD FRONT MOVES THROUGH TONIGHT. AN UPPER AIR SYSTEM WILL KEEP MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS GOING FOR SUNDAY AND MONDAY. HIGH PRESSURE MOVES ACROSS DURING MID WEEK. && .NEAR TERM /THROUGH SUNDAY/... MID LEVEL JET NOSING INTO SRN OH AND CENTRAL WV THIS AFTERNOON ACTING AS A FOCUS FOR CONVECTIVE LINE DEVELOPMENT. IN ADDITION SFC DEWPOINTS RUNNING IN THE UPPER 60S SO THERE IS PLENTY OF LOW LEVEL MOISTURE TO ACT ON. FREEZING LEVELS ARE QUITE HIGH SO LARGE HAIL POTENTIAL DIMINISHED. HOWEVER...WITH THE STRONG WINDS ALOFT...THERE IS GOOD POTENTIAL FOR WET MICROBURSTS. THESE STORMS SHOULD CONT TO TRACK RAPIDLY TO THE EAST INTO THE AFTERNOON HOURS. SECONDARY LINE HAS BEEN NOTED UPSTREAM ON RADAR MOSAICS...SO HAVE KEPT ACTIVITY GOING THROUGH THE TONIGHT AS FRONTAL BOUNDARY MAKES ITS APPROACH. RESIDUAL MOISTURE STAYS IN PLACE FOR SUNDAY AFTER FROPA FOR LINGERING ACTIVITY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... DIURNAL CONVECTION WILL BE WINDING DOWN OVERNIGHT SUNDAY...WITH ENHANCING VORTICITY MOVING EAST OF THE AREA AS WELL. MODELS DEPICT ANOTHER S/W ROTATING THROUGH SHARP H5 TROUGH MONDAY DURING THE AFTN HOURS. WBZ LEVELS WILL BE A LIL LOWER MONDAY THAN ON SUNDAY...WITH STEEPER LAPSE RATES. SO EXPECT HAIL THREAT TO CONTINUE WITH STRONGER CELLS. MENTIONED SMALL HAIL AND GUSTY WINDS IN WX GRIDS DURING AFTN/EVENING HRS ON BOTH SUN AND MON. LEFT CHC POPS IN DURING THIS TIME AS WELL. AFTN STORMS POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY NORTH AS TROUGH BEGINS TO LIFT OUT. ACCOUNTED FOR WITH SCHC POPS. MET AND MAV HAVE TRENDED SIGNIFICANTLY COOLER ON MONDAY OWING TO DEEPER TROUGH ON BOTH MODELS. NOT READY TO BITE ON YET...BUT DID TREND DOWNWARD A FEW TICKS ON MINT. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... SHARP H5 TROUGH WILL LIFT OUT BY WEDNESDAY...REPLACED BY MORE OF A ZONAL FLOW...WITH SOME RIDGING OVER THE WESTERN CONUS. BY FRIDAY ECMWF...AND TO A LESSER EXTENT GFS...ARE TRYING TO DIG ANOTHER TROUGH OVER GREAT LAKES...WITH RIDGING BUILDING IN WESTERN CONUS. THIS WOULD ESSENTIALLY KEEP SYSTEMS BRUSHING THE AREA...WITH HOWEVER ONE SYSTEM LOOKS TO GET CLOSE ENOUGH ON DAY 6 TO INCLUDE LOW CHC POPS FOR THE ENTIRE AREA. ANOTHER PORE POTENT S/W COULD AFFECT AREA DAY 7...WITH SCHC POPS INSERTED AS A RESULT. GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS. DID TWEAK DEWPOINTS THROUGHOUT NEAR TRISTATE AREA...AS VALUES SEEMED A FEW DEGREES TOO LOW. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... UPGRADED THUNDERSTORM POTENTIAL FOR ALL SITES FOR THIS AFTERNOON. MAIN AVN HAZARD WILL BE DUE TO THUNDERSTORM WINDS AS MID LEVEL JET MAXIMA NOSES INTO OH VALLEY AND WV. COLD FRONT WILL MAKE PASSAGE DURING THE EARLY EVENING HOURS. COMBINATION OF MORE STABLE AIR AND LOSS OF DAYTIME HEATING WILL LESSEN THUNDERSTORM THREAT DURING THE OVERNIGHT HOURS. OTHERWISE...MORNING FOG WAS FIGURED FOR MTN SITES WITH RESIDUAL MOISTURE IN PLACE. .AVIATION OUTLOOK /AFTER 18Z SUN/...BRIEF IFR WX SUN MRNG IN STORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/30 NEAR TERM...KMC SHORT TERM...30 LONG TERM...30 AVIATION...KMC
Hazardous weather outlook, Jun 28, 1:55 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT SAT JUN 28 2008 OHZ066-067-075-076-083>086-WVZ009>011-291800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD- PLEASANTS-TYLER- 155 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF STRONG AND GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREATS WITH THESE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>020-024>040-046-047- 291800- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 155 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF STRONG GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREAT FOR THIS AFTEERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 28, 4:31 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 NW SPURLOCKVILLE 38.16N 82.06W
06/28/2008 LINCOLN WV COUNTY OFFICIAL
TREES AND POWER LINES DOWN.
&&
ABEAVERSSpecial weather statement, Jun 28, 4:49 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 449 PM EDT SAT JUN 28 2008 WVZ046-282130- POCAHONTAS- 449 PM EDT SAT JUN 28 2008 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POCAHONTAS COUNTY... AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS LOCATED 9 MILES SOUTH OF CASS SCENIC RAILROAD...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FROST AROUND 455 PM...DUNMORE AROUND 500 PM...GREENBANK AROUND 505 PM...ARBOVALE AROUND 510 PM AND BARTOW AROUND 515 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 28, 5:16 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 516 PM EDT SAT JUN 28 2008 OHZ066-067-075-084-282215- ATHENS-MORGAN-PERRY-VINTON- 516 PM EDT SAT JUN 28 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATHENS...MORGAN...PERRY AND VINTON COUNTIES... AT 514 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORM LOCATED OVER SOMERSET...MOVING SOUTHEAST AT 31 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THE LINE OF STORMS IS CURRENTLY AFFECTING PERRY COUNTY...AND WILL AFFECT MORGAN...VINTON...AND ATHENS COUNTIES WITHIN THE NEXT COUPLE OF HOURS. PONDING OF WATER AND THE FILLING OF SMALL STREAMS AND CREEKS ARE POSSIBLE WITH THE HEAVY DOWNPOURS ASSOCIATED WITH THIS LINE OF STORMS. MOTORISTS ARE URGED TO EXERCISE CAUTION. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 28, 5:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 527 PM EDT SAT JUN 28 2008 WVZ033-034-282200- MCDOWELL-WYOMING- 527 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM IS AFFECTING MCDOWELL COUNTY AND WILL MOVE INTO EASTERN WYOMING COUNTIES... AT 519 PM EDT...A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF WELCH...NEAR AVONDALE...MOVING NORTHEAST AT 38 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS COULD CAUSE SOME TREE BRANCHES TO BE BLOWN DOWN. BRIEF DOWNPOURS WILL FALL...THAT COULD CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR KIMBALL AROUND 535 PM...NORTHFORK AROUND 540 PM...AND MULLENS NEAR 6 PM. IF THIS STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE THUNDERSTORM WARNING MAY BE POSTED. 22
Special weather statement, Jun 28, 6:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 612 PM EDT SAT JUN 28 2008 OHZ083-084-282300- JACKSON-VINTON- 612 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON AND SOUTHEASTERN VINTON COUNTIES... AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES WEST OF JACKSON...MOVING EAST AT 41 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WELLSTON AROUND 625 PM...RADCLIFFE AROUND 635 PM AND WILKESVILLE AROUND 640 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 28, 6:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 617 PM EDT SAT JUN 28 2008 KYZ101>103-105-282300- BOYD-CARTER-GREENUP-LAWRENCE- 617 PM EDT SAT JUN 28 2008 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN NORTHEAST KENTUCKY BETWEEN 630 AND 8 PM... NEAR 620 PM...SCATTERED THUNDERSTORMS WERE FORMING OVER NORTHERN KENTUCKY...WEST OF OLIVE HILL AND CARTER CAVES STATE PARK. THESE STORMS WILL BE MOVING THROUGH GREENUP...CARTER...BOYD...AND LAWRENCE COUNTIES IN NORTHEAST KENTUCKY EARLY THIS EVENING. BRIEF WIND GUSTS TO 50 MPH AND LOCALIZED DOWNPOURS ARE LIKELY WITH THESE STORM. A SEVERE THUNDERSTORM WATCH REMAINS POSTED. IF THESE STORMS PULSE TO STRONGER LEVELS...BRIEF SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED. BE READY TO SEEK SHELTER INDOORS QUICKLY. 22
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 39 min |
| Jun 28, 3:09 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 66 min |
| Jun 28, 6:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 41 min |
| Jun 28, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 64 min |
| Jun 28, 7:28 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 62 min |
| Jun 28, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.